MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE
Model Number EGIA30AV
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one reload.Visual examination of the staple cartridge noted that the reload had a full complement of staples.The proximal end of the reload was fractured.Functional testing of the reload could not be performed due to the noted damages.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the damaged reload adapter may occur due to over flexure of the reload while attached to the instrument.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.This event was previously reported to the fda on a summary report and is now being submitted on a 3500 a per fda request.
 
Event or Problem Description
According to the reporter, during a lobectomy, for the first firing for lobectomy, the nurse connected reload to the handle and checked the jaws opening/closing.Then the surgeon clamped the vessel and tried to squeeze the handle, however the handle was stiff and could not fire the device at all.The procedure was completed with another.Device.The surgical time was extended by less than 30 min.The status of the patient is no problem.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key7130302
Report Number1219930-2017-10188
Device Sequence Number13928614
Product Code GDW
UDI-Device Identifier20884521186092
UDI-Public20884521186092
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberEGIA30AV
Device Catalogue NumberEGIA30AV
Device Lot NumberN6K0602KX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2017
Initial Report FDA Received Date12/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1